Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 7, NWS Cheyenne, WY

April 5, 2015

NWS Cheyenne, WY issued this red flag warning at Apr 5, 2015, 3:07 AM MDT. It took effect at Apr 5, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2015, 3:07 AM MDT (09:07 UTC)
In effect from
Apr 5, 2015, 12:00 PM MDT
Expired
Apr 5, 2015, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS85 KCYS 050907
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
307 AM MDT SUN APR 5 2015

...RED FLAG WARNING FOR FIRE WEATHER ZONES 301...302...306 AND
310 THIS AFTERNOON...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN FOR
PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON. WEST WINDS GUSTING
BETWEEN 25 AND 35 MPH AND RELATIVE HUMIDITIES OF 10 TO 15 PERCENT
ARE LIKELY. THESE CONDITIONS...COMBINED WITH DRY GRASSES WILL LEAD
TO RAPID FIRE GROWTH POTENTIAL. 

WYZ301-302-306-310-060200-
/O.NEW.KCYS.FW.W.0007.150405T1800Z-150406T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
307 AM MDT SUN APR 5 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 301...302...306 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 301...302...306 AND 310. 

* WIND...WEST-TO-SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH IN
  THE AFTERNOON. 

* HUMIDITY...10 TO 15 PERCENT. 

* THUNDERSTORMS...NONE EXPECTED. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HAMMER
2 follow-up statements
625 
WWUS85 KCYS 052019
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SUN APR 5 2015

...RED FLAG WARNING FOR FIRE WEATHER ZONES 301...302...306 AND
310 THROUGH EARLY THIS EVENING...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR PORTIONS OF
SOUTHEAST WYOMING THROUGH EARLY THIS EVENING. WEST WINDS GUSTING
BETWEEN 25 AND 35 MPH AND RELATIVE HUMIDITIES OF 10 TO 15 PERCENT
WILL CONTINUE. THESE CONDITIONS...COMBINED WITH DRY GRASSES WILL
LEAD TO RAPID FIRE GROWTH POTENTIAL.

WYZ301-302-306-310-060200-
/O.CON.KCYS.FW.W.0007.000000T0000Z-150406T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
219 PM MDT SUN APR 5 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
301...302...306 AND 310...

* AFFECTED AREA...FIRE WEATHER ZONES 301...302...306 AND 310. 

* WIND...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HAHN
916 
WWUS85 KCYS 060200
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT SUN APR 5 2015

WYZ301-302-306-310-060300-
/O.EXP.KCYS.FW.W.0007.000000T0000Z-150406T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
800 PM MDT SUN APR 5 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...302...
306 AND 310...

WINDS ARE DECREASING AND HUMIDITIES ARE STEADILY IMPROVING THIS
EVENING...SO WILL ALLOW THE RED FLAG WARNING TO EXPIRE ON TIME.

GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES ARE ONCE AGAIN POSSIBLE ON
MONDAY FOR THE SOUTHEAST WYOMING PLAINS EAST OF THE LARAMIE RANGE.
WINDS WILL BE GUSTY ALONG AND WEST OF THE LARAMIE RANGE...BUT
HUMIDITIES LOOK TO REMAIN HIGHER IN THE UPPER TEENS TO LOW 20S.

$$

RJM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 5, 12:36 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 5, 12:36 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 AM MDT SUN APR 5 2015

.UPDATE...
ISSUED AT 944 PM MDT SAT APR 4 2015

UPDATE IS TO THE FIRE WEATHER FORECAST. SEE THE DISCUSSION BELOW
FOR DETAILS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 230 PM MDT SAT APR 4 2015

A DRY FEW DAYS AHEAD AS A LOW AMPLITUDE BROAD RIDGE
TODAY/TOMORROW BECOMES SOUTHWESTERLY ON MONDAY AHEAD OF A TROUGH
SWING THRU THE ERN PACIFIC. MAIN FORECAST FOCUS IN THIS PERIOD
WAS ON THE POTENTIAL OF MARGINAL CRITICAL FIRE WEATHER
CONDITIONS EACH DAY. MORE ON THAT IN THE FIRE WEATHER SECTION
BELOW. OTHERWISE...THE WARMING TREND WILL CONTINUE INTO EARLY NEXT
WEEK AS PROGD H7 TEMPS WARM AND HOVER AROUND 5C. LACK OF CLOUD
COVER ON SUNDAY WILL PRODUCE DEEP MIXING...WHICH WILL YIELD
AFTERNOON HIGHS THAT WILL CLIMB CLOSE TO 60F WEST OF THE LARAMIE
RANGE...WITH 60S/LOW 70S OUT ON THE ERN PLAINS. A BIT MORE CLOUDS
ANTICIPATED ON MONDAY AS PACIFIC MOISTURE LIFTS NORTHEAST INTO THE
CWA. THIS WILL LIKELY SHAVE A DEGREE OR TWO OFF OF SUNDAYS HIGHS.
OTHERWISE...THE TYPICAL AFTERNOON BREEZES CAN BE EXPECTED AS THE
BL MIXES UP TO 600MB. EVEN SO GUSTS TO 25-35 MPH WILL BE ABOUT IT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 230 PM MDT SAT APR 4 2015

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING AND
INTENSITY OF THE UPPER LEVEL TROF MOVING INTO THE FORECAST AREA
NEXT WEEK.

TUESDAY:
MODELS ARE IN SOMEWHAT AGREEMENT IN THE UPPER LEVEL TROF
REACHING THE PACIFIC COASTLINE ON TUESDAY. AHEAD OF THIS
FEATURE...A JET STREAK IS PROGGED TO LIFT NORTHEAST TOWARDS THE
WESTERN HALF OF WYOMING ON TUESDAY. THIS AREA WILL ALSO BE WHERE
THE BEST AREA OF LIFT AND PRECIPITATION WILL TAKE PLACE. ACROSS
OUR FORECAST AREA...WE SHOULD BE ABLE TO SQUEAK OUT ANOTHER DRY
AND MILD DAY BEFORE THINGS TAKE A TURN. WE MAY ALSO HAVE TO DEAL
WITH RED FLAG CONDITIONS DEPENDING HOW MUCH THE LOW LEVEL TROF
STRENGTHENS IN RESPONSE TO THE DEEPENING UPPER LEVEL TROF.
HOWEVER...IT APPEARS LIKE THE SURFACE FLOW WILL BEGIN TO TURN
SOUTHEAST WHICH MAY AID INCREASING THE DEWPOINTS EAST OF THE
LARAMIE RANGE.

TUESDAY NIGHT:
MODELS ARE SHOWING A GOOD SURGE OF ISENTROPIC LIFT/MOISTURE
TRANSPORT (295-300K) BEGINNING TO COMMENCE EAST OF THE LARAMIE
RANGE. THERE IS AN EVEN A HINT OF SOME INSTABILITY POOLING UP
AGAINST THE LEE SIDE TROF. AS A RESULT...WE WENT AHEAD AND ADDED
A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY EVENING ALONG AND EAST
OF THE LARAMIE RANGE.

WEDNESDAY-WEDNESDAY NIGHT:
THINGS BEGIN TO DESTABILIZE EVEN MORE ON WEDNESDAY AS THE UPPER
LEVEL TROF EDGES ITS WAY INTO EASTERN UTAH AND WESTERN COLORADO.
SURFACE DEWPOINTS MAY EVEN CLIMB INTO THE 40S EAST OF THE LARAMIE
RANGE. THIS COULD BE AN INTERESTING SETUP FOR THUNDERSTORMS ESPECIALLY
WITH 0-6KM SHEAR VALUES APPROACHING 50KTS. WE WENT AND BUMPED UP
POPS IN THIS TIMEFRAME TO REFLECT THIS POTENTIAL.

THURSDAY-SATURDAY:
THE MODELS ARE SHOWING QUITE A FEW DIFFERENCES ON THE INTENSITY
AND POSITION OF THE UPPER LEVEL TROF. THE GFS IS SHOWING THE JET
ROUNDING THE BASE AND LIFTING NORTH INTO THE PLAINS ON THURSDAY
AND POSSIBLY YIELDING A SIGNIFICANT WINTER EVENT. MEANWHILE...THE
ECMWF TENDS TO EJECT MOST OF THE JET ENERGY INTO THE PLAINS BEFORE
LIFTING NORTH WHICH WOULD KEEP US IN THE COLD SECTOR OF THE TROF
WHICH MAY PROVIDE SOME SNOWFALL...BUT NOT AS SIGNIFICANT AS THE
GFS SOLUTION. MEANWHILE...THE GEM/UKMET SOLUTIONS TAKE THE TROF
MUCH FURTHER NORTH ACROSS CENTRAL WYOMING AND MOVING INTO SOUTH
DAKOTA. THIS WOULD KEEP THE SOUTHERN HALF OF WYOMING IN THE WARM
SECTOR WITH THE BETTER CHANCE OF SNOW IN THE NORTHERN HALF OF THE
STATE. AT THIS POINT...WE ARE FAVORING THE GFS/ECMWF SOLUTIONS
WHICH TENDS TO GO ALONG WITH THE LATEST SATELLITE TRENDS IN
DIGGING THIS TROF. IN ADDITION...THE ENSEMBLES ARE FAVORING THE
GFS/ECMWF SOLUTIONS AS WELL. AS A RESULT...WE BACKED OFF ON HIGH
TEMPERATURES QUITE A BIT ON THURSDAY AND FRIDAY AND INCREASED THE
SNOW CHANCES. WE WILL CONTINUE TO SEE HOW THIS SYSTEM
EVOLVES...BUT IT HAS THE POTENTIAL TO RELIEVE SOME OF OUR DRY
SOILS.

SATURDAY SHOULD BE A MILDER DAY WITH SOME INCREASE IN WIND SPEEDS
AS THE JET ENERGY INCREASES IN RESPONSE TO NORTHWEST FLOW ALOFT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1229 AM MDT SUN APR 5 2015

VFR CONDITIONS WILL CONTINUE THROUGH THE NEAR TERM WITH HIGH
CLOUDS MOVING OVERHEAD AT TIMES. WINDS WILL REMAIN RELATIVELY
LIGHT OVERNIGHT. SOUTHWEST WINDS LOOK TO INCREASE ONCE AGAIN
AFTER 15Z SUNDAY OVER THE WYOMING SITES...AND GENERALLY AFTER
19-20Z OVER NEBRASKA. GUSTS WILL BE 25-35 KTS OUT WEST AND AROUND
20 KTS IN THE EAST. AS IS QUITE TYPICAL...WINDS WILL DECREASE
AROUND SUNSET WITH DECOUPLING FROM THE STRONGER WINDS ALOFT.

&&

.FIRE WEATHER...
ISSUED AT 944 PM MDT SAT APR 4 2015

WINDS HAVE DECREASED THIS EVENING AND HUMIDITIES HAVE IMPROVED SO
LET THE RED FLAG WARNING EXPIRE ON TIME. CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ONCE AGAIN FOR SOUTHEAST WYOMING ON SUNDAY.
SOUTHWEST WINDS WILL COME UP TO EVEN OR SLIGHTLY ABOVE WHAT WAS
OBSERVED TODAY. TEMPERATURES WILL EVEN BE A FEW DEGREES WARMER
ON SUNDAY AND WITH A MOISTURE PROFILE THAT IS LIKELY SIMILAR
TO EARLIER TODAY...EXPECT AT LEAST THE POTENTIAL FOR A SECOND
DAY OF CRITICAL CONDITIONS. FUELS ARE READ ONLY AT
FWZ301-302-306-310. IT LOOKS LIKE ALL BUT 302 WILL HAVE THE
POTENTIAL TOMORROW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RJM
SHORT TERM...CAH
LONG TERM...REC
AVIATION...RUBIN
FIRE WEATHER...RJM/CAH
Hazardous weather outlook, Apr 4, 9:01 PM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MDT SAT APR 4 2015

WYZ101>119-060315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
901 PM MDT SAT APR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED ACROSS
THE PLAINS OF SOUTHEAST WYOMING AND THE UPPER NORTH PLATTE RIVER
VALLEY ON SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY WITH RAIN
POSSIBLY CHANGING OVER TO SNOW ON THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-060315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
901 PM MDT SAT APR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY WITH RAIN POSSIBLY
CHANGING OVER TO SNOW ON THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.